Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Done with urine analysis test. Can any online doctor help me to read?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3039 Questions
husband is urination with lots of foam and had a urinalysis done. Results are:
Urinalysis complete w/refeles to culture
specific gravity=1.011
glucose negative
bilirubin negative
ketones negative
occult blood 3+
protein 1+
nitrite negative
leukocyte esterase negative
wbc not seen
RBC < or = 60
sq epithelial cells none seen
bacteria none seen
hyaline case none seen

Please help!
Posted Wed, 6 Mar 2013 in X-ray, Lab tests and Scans
Answered by Dr. Luchuo Engelbert Bain 8 minutes later
It can be very frustrating to notice urination with lots of foam. However, with a urinalysis as such, the real issue is simply that he has urinary crystals. This is NO PROBLEM. IT IS ABSOLUTELY BENIGN.
This simply means its all but normal. its simply because he has a sudden increase in urinary crystals. Do not be bothered, it is no problems and he is exposed to no risks.
Thanks so much and best regards.
Do not hesitate asking nay further questions if any.
Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Done with urine analysis test. Can any online doctor help me to read? 14 hours later
Thank you for the response. What are urinary crystals and why would he now have an increase of them. How do u treat this? Would he need to be followed by a urologist? Also, does this have anything to do with kidney stones? He's been doing lots of exercise n judo would that play a role in this?
Answered by Dr. Luchuo Engelbert Bain 26 minutes later
thanks for your question. Diabetes has already been excluded. No indications of a proteinuria are reassuring signs for kidney integrity.
All possible pathologic causes of foamy urine have already been excluded in your husbands case. Crystals are normal inorganic substances that may be found in higher quantities in some people, this changes the surface tension of urine and causes urine foamy.
Current knowledge on foamy urine holds that when all pathologic causes (diabetes, urinary tract infection, nephrotic syndrome etc) have been excluded, its not an issue to bother with for it then has no negative clinical outcomes with respect to the patient. Other very very rare causes of foamy urine, which shall be very non probable in this is case is retrograde ejaculation. I think there is no room for panic. Doing same exams after six months as done earlier could be a sensible idea.
If other symptoms are noticed or results become abnormal, then it shall be worth consulting a Urologist. You could still consult a urologist for more expertise and adverse. But for now, I think he should be on.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Done with urine analysis test. Can any online doctor help me to read? 23 minutes later
Thank you. That gives me a bit of ease till he sees his doctor. You say diabetes excluded? You can exclude all pathological reasons by urine
Answered by Dr. Luchuo Engelbert Bain 17 minutes later
Hi and thanks,
Off course, Not all pathological possibilities could be excluded through urine. But most of the most probable, also considering his clinical condition and medical history, a urine test is to a very great extent very informative and could almost be conclusive.
Other very invasive procedures and exams could still be done if we really want to exclude almost everything. However, examinations are usually asked depending on the clinical scenarios that present.
Would suggest he remains very calm and not worried till he sees his doctor, who might propose other exams if he really deems necessary. Not convinced there is something that seriously wrong with him.
Wishing the best of health.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor